The study reported a significant increase in poisoning cases associated with the common anti-heat analgesic acetaminophen

Acetaminophen, also known as paracetamol, has long been considered one of the safest ways to relieve pain,media BGR reported. The drug can be used to relieve headaches, joint pain, and nerve pain. It is sold under various brand names, such as Tyno, and is included in a variety of drug combination pills, such as Exceldrine. But a new study suggests that people take the safety of the drug for granted and start using it at increasingly high doses and for long periods of time. Overdoses can lead to poisoning, damage to the liver and even death.

The study reported a significant increase in poisoning cases associated with the common anti-heat analgesic acetaminophen

The study focused on recent data showing a significant increase in cases of poisoning caused by acetaminophen and the various pills containing it. “This is a very safe drug, but can only be used for short-term pain relief, as long as the daily dosing does not exceed the recommended range.” Andrea Burden, co-author of the study, said in a statement.

The specific data used by the researchers came from Switzerland. The drug is ready to buy in pharmacies, and while the instructions make it clear that people with various types of pain should use only the lowest effective doses, they tend to ignore these instructions and take higher doses. For patients with a drug that doesn’t work well, this means taking a lot more than the safe dose.

“One of the problems with acetaminophen is that it’s not effective for all patients or for all forms of pain,” Burden said. “If this drug doesn’t help alleviate someone’s symptoms, they may increase the dose without consulting a medical professional.” That’s the real problem. “

Data show a 40 percent increase in poisoning cases between 2005 and 2008 alone, prompting the U.S. Food and Drug Administration (FDA) to issue guidance on how many drugs to take regularly is safe. Unfortunately, in Switzerland, dose selection has actually increased, with 1,000 milligrams of pills on the market, leading to an increase in poisoning incidents.